Thanks for writing in.
Lhermitte's sign is described electrical or buzzing sensations in the limbs and body brought on by movement of the neck. These sensations are known as paresthesia and include tingling, electrical shocks, partial numbness and sharp pains. It is most often triggered by lowering the head such that the chin touches the chest.
It is a classic finding in multiple sclerosis, but can be caused by a number of conditions, including Behçet's disease, trauma, , vitamin B12 deficiency and compression of the spinal cord in the neck from cervical spondylosis, disc herniation, tumor, and Arnold-Chiari malformation. It is also seen after high dose chemotherapy.
Thank you for your reply..........the shooting pains have all but dissappeared since I was put on 3600 mg. of Neuronton........it's changed my life........the only way mine were different from what you described are that my chin didn't have to touch my chest.......they would come on......for no reason I could ever figure out......I had a serious horse accident in 1982........L 3-4 were severely compromised.......had an incomplete injury resulting in no feeling below the waist.......self cayh......walking with two canes and AFO's for short distances........the shooting pains used to come and continue every fifteen to twenty minutes for two to three days.......around the clock........narcotics didn't touch the pain........the quality of my life has improved drastically since being on the Neurontin.........who knew that an anticonvulsant could be so effective for nerve pain.......again......thank you for your answer.............Norma
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.